Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 28, 2018, 9:07 AM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 9:07 AM CDT (14:07 UTC)
- Expired
- Jun 28, 2018, 11:00 AM CDT
- In force
- 113 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bledsoe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:20 AM CDT | FLASH FLOOD | Pikeville, TN | WATER ACROSS HWY 127 SOUTH OF PIKEVILLE. ROCKFORT CREEK BRIDGE...WHICH IS NEAR THE HOSPITAL IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.7
The text
As transmitted.
879
WGUS54 KMRX 281407
FFWMRX
TNC007-143-281600-
/O.NEW.KMRX.FF.W.0015.180628T1407Z-180628T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
1007 AM EDT THU JUN 28 2018
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Rhea County in east Tennessee...
Bledsoe County in east Tennessee...
* Until noon EDT/1100 AM CDT/.
* At 1006 AM EDT/906 AM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Excess of three
inches of rain have already fallen. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Dayton, Pikeville, Graysville, Evensville, Palio, Fall Creek Falls
State Park, Brayton, Old Washington, Mount Crest and Old
Cumberland.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3572 8526 3577 8525 3562 8478 3561 8478
3558 8481 3555 8480 3555 8488 3550 8486
3548 8490 3544 8491 3544 8495 3547 8498
3544 8498 3541 8502 3544 8506 3543 8510
3546 8511 3545 8517 3536 8523 3554 8543
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:36 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 2:36 AM CDT, 6 hours 31 minutes before
Area Forecast Discussion National Weather Service Morristown TN 336 AM EDT Thu Jun 28 2018 .SHORT TERM...(Today through Friday)... Convection lined up from western KY to east TN this morning will bring a wet start to the day. But high pressure will begin to build in behind the departing H5 trough, and we expect to see convective activity diminish from north to south this afternoon and evening. For Friday, convection will be diurnally-driven and mainly confined to higher elevations of the mountains and Plateau. Temperatures will be well above normal Fri-Sun. .LONG TERM (Friday Night through Wednesday)... The upper level ridge axis will be just to the west to start the long-term period. The ridge axis will move over the area Friday night into Saturday morning. With this, there will be some weak moisture return by Saturday afternoon. The best moisture on Saturday will be across the southern half of the forecast area and have around 20-30% chances for afternoon showers and storms with dry conditions further to the north. Saturday will be the hottest day of the long-term forecast with highs in the upper 80s to low 90s for most locations. The ridge begins to break down late Saturday night into Sunday as an upper level trough moves into the Upper Mississippi River Valley and eventually the Great Lakes region by Sunday. At the surface, there will be a front associated with the upper level trough. Moisture will continue to increase across the area with southwesterly flow throughout much of the atmosphere. Afternoon showers and storms will be more widespread on Sunday and Monday. The front to the north will slow and stall early next week as the trough races off to the northeast and the ridge tries to become established. For now, it looks as though the front will stall to the north across Ohio River Valley keeping highs in the upper 80s to low 90s for most locations. Also, expect numerous to widespread diurnally driven showers and storms each afternoon next week. Overall, expect this to continue into Wednesday on the 4th of July. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 88 71 91 73 / 60 20 20 20 Knoxville McGhee Tyson Airport, TN 86 69 91 72 / 60 10 10 0 Oak Ridge, TN 86 70 92 72 / 60 10 10 0 Tri Cities Airport, TN 85 65 90 67 / 40 10 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GC/MA
Hazardous weather outlook, Jun 28, 2:39 AM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 339 AM EDT Thu Jun 28 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290745- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 339 AM EDT Thu Jun 28 2018 /239 AM CDT Thu Jun 28 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Additional showers and thunderstorms are expected once again across the region. A few of these storms may become strong or severe, producing damaging winds, hail and heavy rainfall with localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight.
In the hours before
Special weather statement, Jun 28, 8:23 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
923 AM EDT THU JUN 28 2018
TNZ082>084-099-281430-
Rhea TN-Bledsoe TN-Hamilton TN-Meigs TN-
923 AM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...BLEDSOE...
WEST CENTRAL MEIGS AND NORTHEASTERN HAMILTON COUNTIES UNTIL 1030 AM
EDT/930 AM CDT/...
At 923 AM EDT/823 AM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Spencer, moving southeast at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dayton, Pikeville, Soddy-Daisy, Graysville, Sale Creek, Palio, Fall
Creek Falls State Park, Brayton, Mount Crest, Old Cumberland and Flat
Top Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3554 8544 3557 8542 3570 8528 3547 8489
3526 8510
TIME...MOT...LOC 1323Z 310DEG 18KT 3564 8538
DHLocal storm report, Jun 28, 8:25 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
925 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND DMG 6 N DECATUR 35.61N 84.79W
06/28/2018 RHEA TN 911 CALL CENTER
MULTIPLE TREES DOWN.
&&
PWARRENLocal storm report, Jun 28, 8:46 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
946 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD KINGSTON 35.87N 84.51W
06/28/2018 ROANE TN 911 CALL CENTER
ROAD FLOODED ALONG DECATER HIGHWAY SOUTH OF KINGSTON.
&&
PWARRENSpecial weather statement, Jun 28, 8:52 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Morristown TN
952 AM EDT THU JUN 28 2018
NCZ060-TNZ085-101-102-281445-
Cherokee NC-West Polk TN-East Polk TN-McMinn TN-
952 AM EDT THU JUN 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHEROKEE...POLK AND
SOUTHEASTERN MCMINN COUNTIES UNTIL 1045 AM EDT...
At 951 AM EDT, Doppler radar was tracking a strong thunderstorm near
Etowah, or 9 miles northeast of Benton, moving southeast at 15 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Benton, Ducktown, Etowah, William L. Davenport Refuge, Turtletown,
Reliance, Copperhill, Archville, Hiwassee Ocoee State Park, Dentville
and Big Frog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3519 8470 3523 8470 3523 8471 3525 8471
3525 8470 3526 8471 3526 8474 3527 8473
3538 8454 3532 8445 3528 8449 3524 8436
3520 8435 3522 8432 3521 8431 3511 8416
3499 8433 3499 8452
TIME...MOT...LOC 1351Z 321DEG 14KT 3529 8455
DHLocal storm report, Jun 28, 8:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND DMG 4 NE DECATUR 35.57N 84.74W
06/28/2018 MEIGS TN 911 CALL CENTER
MULTIPLE TREES DOWN.
&&
PWARRENLocal storm report, Jun 28, 9:03 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1003 AM EDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG PIKEVILLE 35.61N 85.20W
06/28/2018 BLEDSOE TN 911 CALL CENTER
FEW TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:12 PM CDT | Flash Flood Warning | MRX | McMinn, Meigs, Rhea | 2 hr |
| Jun 27, 7:15 PM CDT | Special Weather Statement | MRX | Hamilton | 45 min |
| Jun 27, 7:24 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 51 min |
| Jun 28, 2:51 AM CDT | Special Weather Statement | MRX | Blount | 39 min |
| Jun 28, 3:43 AM CDT | Special Weather Statement | MRX | Knox | 47 min |
| Jun 28, 3:55 AM CDT | Special Weather Statement | MRX | Morgan | 50 min |
| Jun 28, 4:02 AM CDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Jun 28, 4:30 AM CDT | Special Weather Statement | MRX | Rhea | 45 min |
| Jun 28, 4:39 AM CDT | Areal Flood Advisory | MRX | Blount, Knox, Sevier | 3 hr |
| Jun 28, 4:43 AM CDT | Special Weather Statement | MRX | Blount, Grainger, Jefferson, Sevier | 47 min |
| Jun 28, 4:46 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 44 min |
| Jun 28, 5:15 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 45 min |
| Jun 28, 5:17 AM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 28 min |
| Jun 28, 5:28 AM CDT | Flash Flood Warning | MRX | Morgan | 6 hr |
| Jun 28, 5:33 AM CDT | Special Weather Statement | MRX | Loudon, Roane | 42 min |
| Jun 28, 5:52 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jun 28, 5:54 AM CDT | Special Weather Statement | MRX | Monroe | 36 min |
| Jun 28, 6:05 AM CDT | Areal Flood Advisory | MRX | Blount, Sevier | 3 hr |
| Jun 28, 6:06 AM CDT | Areal Flood Advisory | MRX | Loudon, Roane | 3 hr |
| Jun 28, 6:10 AM CDT | Special Weather Statement | MRX | Bledsoe | 35 min |
| Jun 28, 6:48 AM CDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 42 min |
| Jun 28, 7:06 AM CDT | Special Weather Statement | MRX | Loudon, McMinn, Meigs, Monroe, Polk | 54 min |
| Jun 28, 7:41 AM CDT | Flash Flood Warning | MRX | Loudon, Roane | 3 hr |
| Jun 28, 7:51 AM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Monroe, Polk | 54 min |
| Jun 28, 8:02 AM CDT | Special Weather Statement | MRX | McMinn, Meigs, Rhea | 43 min |
| Jun 28, 8:08 AM CDT | Areal Flood Advisory | MRX | McMinn, Monroe, Polk | 3 hr |
| Jun 28, 8:20 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jun 28, 8:23 AM CDT | Special Weather Statement | MRX | Bledsoe | 67 min |
| Jun 28, 8:33 AM CDT | Flash Flood Warning | MRX | Blount, Sevier | 117 min |
| Jun 28, 8:42 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea | 63 min |
| Jun 28, 8:52 AM CDT | Special Weather Statement | MRX | Polk | 53 min |
| Jun 28, 8:59 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 61 min |
| Jun 28, 9:15 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 60 min |
| Jun 28, 9:27 AM CDT | Flash Flood Warning | MRX | McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 28, 9:45 AM CDT | Special Weather Statement | MRX | Bradley | 15 min |
| Jun 28, 9:49 AM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Polk, Sequatchie | 3 hr |
| Jun 28, 10:14 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 61 min |
| Jun 28, 10:59 AM CDT | Areal Flood Advisory | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Jun 28, 11:09 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
| Jun 28, 11:57 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 33 min |
| Jun 28, 12:39 PM CDT | Flash Flood Warning | MRX | Marion | 90 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.